4 doctors weighed in:

I have hyperadrenergic pots and am in Xanax (alprazolam) withdrawal. Went to hospital with chest pain and they said everything looked okay. Vomiting, sweating, shaking, weak, cp, resting hr 90-100, ectopics. Safe?

4 doctors weighed in
Dr. Sudhir Gadh
Psychiatry
2 doctors agree

In brief: Not safe...

Pots is without a proper algorithm of treatment but benzo use, especially xanax (alprazolam) can only be problematic, short and long term. Ask for a smooth taper of Klonopin (because stopping benzos cold turkey is not safe either) with a concurrent start of an snri like cymbalta/effexor or check out this link: http://www.
Dinet.Org/what_helps.Htm staying hydrated is the simplest thing to start with.

In brief: Not safe...

Pots is without a proper algorithm of treatment but benzo use, especially xanax (alprazolam) can only be problematic, short and long term. Ask for a smooth taper of Klonopin (because stopping benzos cold turkey is not safe either) with a concurrent start of an snri like cymbalta/effexor or check out this link: http://www.
Dinet.Org/what_helps.Htm staying hydrated is the simplest thing to start with.
Dr. Sudhir Gadh
Dr. Sudhir Gadh
Thank
Dr. Donald Jacobson
Psychiatry
2 doctors agree

In brief: No

You should go back to the.
Emergency room asap. I don't know the dosethat you are withdrawing from. However, withdrawal can eventually cause the equivalent of alcohol dts. That means that it is possible to have a seizure or develop delirium with psychosis that can be life-threatening. Please do not drive yourself to the emergency room. If no one can take you call an ambulance. You need to slow the withdrawal down by tapering extremely slowly.

In brief: No

You should go back to the.
Emergency room asap. I don't know the dosethat you are withdrawing from. However, withdrawal can eventually cause the equivalent of alcohol dts. That means that it is possible to have a seizure or develop delirium with psychosis that can be life-threatening. Please do not drive yourself to the emergency room. If no one can take you call an ambulance. You need to slow the withdrawal down by tapering extremely slowly.
Dr. Donald Jacobson
Dr. Donald Jacobson
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors